T Nation

Steriod Side Effects in Women

After taking 2-12 mg of Decadron per day, for 8 weeks, I have experienced weight gain, increased facial hair, scapal hair loss, irregular periods. I was taking this because i had a concussion, terrible headaches (post concussion syndrome). After stopping taking the Decadron, i lost half of the weight rather quickly, but i still experience hair loss on my scalp and irregular periods.
It is obvious that something is wrong with my endocrine system. What do you recommend that I do to bring my hormonal levels back into line, along the lines of nutritional supplements or other drugs?

Decadron is dexamethosone, a glucocorticoid steroid (not an androgen, estrogen, or progestin.)

I’m sorry to say that I have no knowledge of your situation and can only recommend seeing an endrocrinologist, which you probably already thought of.

Have yourself checked for ovarian cysts. A cyst can produce abnormal testosterone levels which could explain your condition. Treatment usually involves going on the ‘pill’ but may require surgery.

As Bill stated, Decadron is dexamethosone, a glucocorticoid steroid similar to hydrocortisone, prednisone, etc. Although corticosteroids have a number of beneficial anti-inflammatory effects, they can also have some dramatic adverse side effects, including those that you describe. After the use of corticosteroids is stopped, the body may need time to adjust before all adverse effects disappear entirely. (The length of time this takes depends on the dose and length of usage. In some cases, it may take a year.)

Well Jill (soon to ge Jack), me thinks you need to buy a razor. Facial hair, screwed up hormones, deep voices, big clits and deformed children are all part of the reward.

Hey avoidsroids, why don’t you stop preaching on every single thread. It gets old. I don’t believe in steroids either, except for medical conditions, but i’m tired of you trying to cram your views down everyone’s throats. Unless someone is planning on entering a natural competition while juicing, then leave them alone.

Since it’s obvious that you don’t know what you’re talking about, Hemo Rrhoids, how about shutting the hell up? Jill’s taking a corticosteroid that was prescribed to reduce post-concussion swelling. Just because its name includes the word steroid doesn’t mean it has any effect on endogenous sexual hormone levels. Most likely, Lipo is correct inosofar as she quite probably is suffering from Polycystic Ovarian Syndrome in addition to mild side effects from the Decadron. What planet do clowns like you come from anyway, where you think you can butt in on a thread that you have absolutely no clue about and then start preaching away on a totally unrelated matter? Stick to what you know, vendejo, which appears to be trolling in AAS-related threads and, no doubt, spending your mommy and daddy’s money on Playstation cartridges. Leave the real discussions to people who know what they’re talking about.

Hey Kennedy, you PENDEJO. If you don’t like my OPINION you can go somewhere else. I have the right to voice my opinion on whatever thread I chose to and you can chose to read it or not read it. I am here brother Kennedy and I ain’t leaving so get used to it. And stop promoting the illegal use of drugs. What type of person does that? It seems to me that promoting health and fitness would be a better advocation for you than promting freakish looking men and women. Come on man, grow up.

thanks bob, i looked up polycystic ovarian syndrome and the symptoms look simliar to what i have. who in the medical profession would you recommend seeing for diagnosis of this condition, and what do you know about the treatment?

avoids roids, I didn’t do anabolic steriods for bodybuilding purposes; I am not a bodybuilder or very interested in extreme fitness in general. I used them because I had post concussion syndrome which was destroying my life. learn to read and comprehend, think for yourself (not regurgatate what that ridiclous DARE program fed to you), and waste your time elsewhere.

Jill: Any competent OB/Gyn should be able to determine whether you have PCOS and treat it accordingly. As little as a year ago it was a relatively unheard-of ailment, but the medical profession appears to have made great strides in its diagnosis and treatment in the past few months. (For example, Metformin is now typically used to treat PCOS-related insulin resistance.)

Avoids Roids: Exactly what in the bloody hell are you talking about? Did you even read Jill's post before you went off on your idiotic little rant? I'm beginning to think that you're some random word generator that Chris or TC cooked up to generate controversy in the forum. (Poster: I'm a newbie at weightlifting. Could someone please tell me what rep range to use for maximum gains? Forum Regular: Do a search through the back issues, Poster, and you'll find some great info on this subject. Good luck in your quest for might and muscle! Poster: Thanks, Regular, I'll check those back issues out! Avoids Roids a.k.a. Beta Test Word Generator: You're scum, Poster, for wanting to try anabolic steroids! They're bad for you and I would never do them! Scum! Loser! Poster: Um, I don't know what you mean. I don't do anabolic steroids and I don't want to. Avoids Roids: Scum! How dare you question my opinion! Steroids are bad for you and that's final! Wake up! Regular: Yoo hoo, Avoids Roids, Poster said "no" to steroids. Chill out, idiot. Avoids Roids: What?! How dare you question my opinion?! Your information is dangerously unresearched! Grow up! Steroids are bad for y... click! Chris: I think I need to work on the Word Generator a little more. It doesn't seem to be reading the posts very carefully, and it's insulting regulars for no good reason. TC: Yeah, that thing sucks big time, Chris. Tune it up a bit, would ya?)

Hey Hemorrhoid, opinions are like assholes, and your’s stink more than most. The woman is taking doctor prescribed medication for a diagnosed illness and you’re on here flaming her. What a loser.

You would have fit in very well in Nazi Germany. You spout the party line perfectly and avoid independent thinking as if it were the plague.

Keep it up dude, you paint a better picture of just what kind of loser you are than anyone on the board could. I bet there have been plenty of asinine posts you have created that the t-maggers have never let us see.

AvoidRoids, in another thread you admonish Steve for not reading your post properly and then you reveal your hypocracy when you don’t read Jill’s post and then you flame her.Like the others have said Decadron is a catabolic steroid(not anabolic) prescribed for inflammatory conditions(autoimmune diseases,etc)and it is NOT illegal.

Jill,
Yep, you may indeed have ovarian cysts. But also, you sound like illness and stress have taken their toll on your body. If you are not adverse to the idea of alternative treatments, go see a reputable practitioner of Chinese Tradtitional Medicine. They are great at fixing internally generated medical problems.
good luck.

I don’t think i have ovarian cysts, because i did not have any of these symptoms before i started my regiment of steriods (decadron). I beleive i stayed on for too long (12 weeks) and it increased my natural testosterone production, do to the androgenic nature of my side effects. What drugs are there on the market to lower testosterone levels, similiarly to what armidex does for estrogen ?

Jill: In essence, you’re asking someone in this forum to diagnose a medical problem and then to recommend an appropriate medication. I don’t mean to be rude, but the reality is that this isn’t going to happen. You need to go see an M.D.

Sorry fans but I have been out of town making another million. I appreciate all your worthless input but I shall continue to post my anti-steroid use comments on any thread that I chose to and that’s the way it is people. As for Kennedy, I am glad that he actually had something intelligent to say for a change. His advice about seeing a doc is correct. However his advice on other threads about steroid use is typically wrong and totally irresponsible. As to the other idiots who had comments to make, sorry but I only respond to those with IQ’s above 100 so don’t waste your computer time as I don’t read them.

What are you babbling about now, you idiot? I haven’t given any advice on any other threads regarding AAS use, so how could it be “typically wrong and totally irresponsible”? How is it possible for you to be so completely inaccurate in every single post you make? Do you just practice at being stupid, or is it some gift of yours?

Come on Brother Bob. we do share the same DNA although I hate to admit it. Calm down, take a valium and relax brother. All those years os abuse are starting to show.

Chris, the malfunctioning T-mag random word generator appears to have turned itself on again. Doesn’t it have a power cord or something that you guys can permanently cut? (Either that or actually have my very own troll now. That would absolutely rule. Do I get a t-shirt for helping out so much here in the forum that I’ve acquired one of these? Isn’t having your own personal troll, like, an Internet status symbol? Omigod, I’m famous now!! Woo hoo! I want to thank my wife, my cats, and, most especially, Avoids Roids, for making this all possible. Without his rampant insecurities regarding buff individuals who in comparison make his physique look like a terminal cancer patient’s, I would never have had a troll. I’m just… just… well, the emotions are running too high right now to go on. I love you all!)